Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 1, 2012, 3:01 AM EDT for Owen County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 3:01 AM EDT (07:01 UTC)
- Expired
- Jul 1, 2012, 3:30 AM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
County Owen County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
630
WWUS83 KIND 010701
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
301 AM EDT SUN JUL 1 2012
INZ052-053-010730-
CLAY-OWEN-
301 AM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM ADVISORY FOR EASTERN CLAY AND NORTHERN OWEN
COUNTIES UNTIL 330 AM EDT...
AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SPENCER...OR 25 MILES EAST
OF TERRE HAUTE...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPENCER...
MCCORMICKS CREEK STATE PARK...
DEVORE...
GOSPORT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3942 8703 3946 8663 3936 8664 3935 8666
3933 8666 3933 8668 3925 8668 3926 8705
TIME...MOT...LOC 0701Z 268DEG 23KT 3935 8693
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 12:51 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 1, 12:51 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1251 AM EDT SUN JUL 1 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 243 PM EDT SAT JUN 30 2012 A STRONG UPPER RIDGE WHICH HAS BROUGHT RECORD HEAT THE LAST FEW DAYS WILL REMAIN FROM THE SOUTHEASTERN U.S. TO THE CENTRAL PLAINS. A WEAK STATIONARY FRONT WILL EXTEND EAST TO WEST ACROSS OUR REGION. THE COMBINATION OF THIS FRONT AND A FEW WEAK UPPER LEVEL DISTURBANCES MOVING OVER THE TOP OF THE UPPER RIDGE WILL PRODUCE A CHANCE OF THUNDERSTORMS OVER NORTHERN AND CENTRAL PORTIONS AND ALLOW TEMPERATURES TO MODERATE SLIGHTLY ACROSS OUR NORTH. IN THE EXTENDED MODELS INDICATE THE UPPER RIDGE WILL STRENGTHEN OVER THE CENTRAL U.S. && .NEAR TERM /TONIGHT/... ISSUED AT 713 PM EDT SAT JUN 30 2012 HAVE TO UPDATE AROUND 00Z TO DEAL WITH EVENING WORDING ANYHOW. WILL TEAK OVERNIGHT FORECAST WHILE AT IT. STORMS CONTINUE TO FIRE ALONG EAST WEST BOUNDARY THROUGH CENTRAL PART OF STATE...THEN DRIFT SOUTH. OVERALL THIS DECREASING. HOWEVER RAPID REFRESH SUGGESTS IT WILL CONTINUE ON AND OFF ALL NIGHT. LATEST SWOMCD ALSO MENTIONS POSSIBLE INCREASED DEVELOPMENT. WILL HANDLE THIS WITH A CHANCE OVERNIGHT CENTRAL AND SOUTH. JUST A SLIGHT CHANCE NORTH FARTHER AWAY FROM BOUNDARY. CUT TEMPS A FEW DEGREES CONSIDERING CURRENT DEWPOINTS...ACTUALLY MATCH NEIGHBORS BETTER NOW. IXC GRIDS SENT. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 243 PM EDT SAT JUN 30 2012 LARGE SCALE FEATURES GENERALLY REMAIN THE SAME THIS PERIOD. WITH A STRONG UPPER RIDGE EXTENDING FROM NORTHERN GEORGIA TO THE CENTRAL PLAINS...WHILE A WEAK FRONTAL SYSTEM REMAINS STALLED EAST TO WEST ACROSS OUR REGION. MODELS BRING A COUPLE OF WEAK DISTURBANCES ACROSS OUR REGION...SO WILL CONTINUE LOW CHANCES OF THUNDERSTORMS ACROSS THE CWA. ONE PARTICULARLY STRONG SHORT WAVE IS PROGGED TO MOVE ACROSS THE AREA SUNDAY AFTERNOON INTO THE EVENING. SPC HAS ALL BUT FAR SWRN AREA UNDER A SLIGHT RISK OF SEVERE WEATHER AGAIN SUNDAY. THEN MONDAY LOOKS LIKE MAINLY GENERAL THUNDERSTORMS WITH LESS CONVECTION OCCURRING ACROSS OUR REGION. OVERALL THERE DOES NOT SEEM TO BE A LOT OF CHANGE NEXT FEW DAYS. HOWEVER WITH THE UPPER RIDGE BUILDING A LITTLE MORE EARLY NEXT WEEK WILL LOWER THUNDERSTORM CHANCES TO NO MORE THAN 20 PERCENT BY TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 202 PM EDT SAT JUN 30 2012 ECMWF AND GFS CONTINUE TO HINT AT A WEAK TROUGH OF LOW PRESSURE ALOFT ALONG WITH DECENT MOISTURE AVAILABLE. FURTHERMORE A WEAK BOUNDARY APPEARS THAT IS WILL REMAIN IN THE AREA. THUS HAVE OPTED TO INCLUDE SLIGHT CHANCES FOR TSRA ON TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE UPPER SUPPORT AND MOISTURE REMAIN IN THE AREA DURING THAT PERIOD. GFS AND ECMWF SUGGEST STRONG RIDGING BUILDING ALOFT ON THURSDAY THROUGH SATURDAY...AS GULF MOISTURE APPEARS CUT OFF AND ANY PASSING SHORT WAVES PUSH ACROSS THE GREAT LAKES. THUS WILL USE A DRY FORECAST FOR NOW DURING THIS TIME PERIOD. GIVEN THE STRONG RIDGING...EXPECTED SUBSIDENCE AND HIGH 500MB HEIGHTS...ABOVE AVERAGE HIGH TEMPERATURES IN THE 90S REMAIN ON TARGET. && .AVIATION /DISCUSSION FOR THE 010600Z TAFS/... ISSUED AT 1250 AM EDT SUN JUL 1 2012 OUTSIDE OF CONVECTION...GENERALLY VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. EXCEPTION IS KLAF WHERE MVFR FOG OR LOWER IS EXPECTED OVERNIGHT. WIDELY SCATTERED CONVECTION WILL LINGER OVERNIGHT NEAR AN OLD BOUNDARY ACROSS CENTRAL INDIANA. LIGHTNING SEEMS TO BE CONFINED TO ILLINOIS AT THE MOMENT...SO WILL JUST CARRY A VCSH AT KIND AND KHUF. AT KLAF EXPECT MVFR FOG AND POSSIBLE IFR FOG BASED ON CURRENT SURROUNDING CONDITIONS AND MOSTLY CLEAR SKIES. THIS FOG WILL BURN OFF QUICKLY AFTER SUNSET. TOMORROW WILL BE MUCH OF THE SAME...INCREASED THUNDERSTORM CHANCES DURING THE AFTERNOON HOURS WITH PRIME HEATING OF THE DAY. IN ADDITION...A DISTURBANCE IS PROGGED TO MOVE OVER TAF SITES...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT. EVEN THOUGH VFR CONDITIONS WILL BE THE PREVAILING FLIGHT CATEGORY...MVFR CONDITIONS CANNOT BE RULED OUT DURING ANY STRONG STORMS THAT MAY FORM. THUNDERSTORM THREAT WILL DIMINISH BY TOMORROW EVENING...AND GRADUAL CLEARING WILL ENSUE. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>042-046>049-056-057. EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ043>045-051>055-060>065-067>072. && SYNOPSIS...SMF NEAR TERM...JK SHORT TERM...SMF LONG TERM....PUMA AVIATION...TDUD/50
Hazardous weather outlook, Jun 30, 8:29 PM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 829 PM EDT SAT JUN 30 2012 INZ021-028>031-038-020030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON- 829 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8PM EDT SUNDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. SEVERE STORMS ARE NOT EXPECTED. HAZARDS: LOWEST TEMPERATURES NEAR 70 ALONG WITH HIGH HUMIDITY TONIGHT WONT HELP PEOPLE RECOVER MUCH FROM EXTREME DAYTIME TEMPERATURES. THUNDERSTORMS MAY PRODUCE KILLER LIGHTNING. TIMING: BOTH WARM HUMID CONDITIONS AND A RISK OF THUNDERSTORMS WILL CONTINUE ALL NIGHT. DISCUSSION: A WEAK STATIONARY FRONT WILL REMAIN ACROSS CENTRAL INDIANA AS A VERY HOT...HUMID AND UNSTABLE AIR MASS REMAINS ACROSS OUR REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8PM EDT SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY. SOME MAY BE SEVERE. THUNDERSTORMS WILL ALSO POSSIBLE MOST OF THE TIME THROUGH INDEPENDENCE DAY. IT IS TOO EARLY TO SAY IF THESE STORMS WILL BE SEVERE. REMEMBER...ANY STORM IS DANGEROUS BECAUSE OF LIGHTENING. DISCUSSION: A WEAK FRONTAL SYSTEM WILL REMAIN ACROSS OUR REGION...WHILE A STRONG UPPER RIDGE OF HIGH PRESSURE REMAINS JUST SOUTH AND SOUTHWEST OF OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ035>037-039>042-046>049-056-057-020030- FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH- HENDRICKS-MARION-HANCOCK-HENRY-SHELBY-RUSH- 829 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8PM EDT SUNDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. ISOLATED STORMS COULD BE SEVERE. HAZARDS: LOWEST TEMPERATURES NEAR 70 ALONG WITH HIGH HUMIDITY TONIGHT WONT HELP PEOPLE RECOVER MUCH FROM EXTREME DAYTIME TEMPERATURES. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR KILLER LIGHTNING. TIMING: BOTH WARM HUMID CONDITIONS AND A RISK OF THUNDERSTORMS WILL CONTINUE ALL NIGHT. DISCUSSION: A WEAK STATIONARY FRONT WILL REMAIN ACROSS CENTRAL INDIANA AS A VERY HOT...HUMID AND UNSTABLE AIR MASS REMAINS ACROSS OUR REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8PM EDT SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY. SOME MAY BE SEVERE. THUNDERSTORMS WILL ALSO POSSIBLE MOST OF THE TIME THROUGH INDEPENDENCE DAY. IT IS TOO EARLY TO SAY IF THESE STORMS WILL BE SEVERE. REMEMBER...ANY STORM IS DANGEROUS BECAUSE OF LIGHTENING. DISCUSSION: A WEAK FRONTAL SYSTEM WILL REMAIN ACROSS OUR REGION...WHILE A STRONG UPPER RIDGE OF HIGH PRESSURE REMAINS JUST SOUTH AND SOUTHWEST OF OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>045-051>055-060>065-067>072-020030- VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 829 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8PM EDT SUNDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. ISOLATED STORMS MAY BE SEVERE. HAZARDS: LOWEST TEMPERATURES IN THE LOWER 70S ALONG WITH HIGH HUMIDITY TONIGHT WONT HELP PEOPLE RECOVER MUCH FROM EXTREME DAYTIME TEMPERATURES. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR KILLER LIGHTNING. TIMING: BOTH WARM HUMID CONDITIONS AND A RISK OF THUNDERSTORMS WILL CONTINUE ALL NIGHT. DISCUSSION: A WEAK STATIONARY FRONT WILL REMAIN ACROSS CENTRAL INDIANA AS A VERY HOT...HUMID AND UNSTABLE AIR MASS REMAINS ACROSS OUR REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8 PM SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY. SOME MAY BE SEVERE. THUNDERSTORMS WILL ALSO POSSIBLE MOST OF THE TIME THROUGH INDEPENDENCE DAY. IT IS TOO EARLY TO SAY IF THESE STORMS WILL BE SEVERE. REMEMBER...ANY STORM IS DANGEROUS BECAUSE OF LIGHTENING. DISCUSSION: A WEAK FRONTAL SYSTEM WILL REMAIN ACROSS OUR REGION...WHILE A STRONG UPPER RIDGE OF HIGH PRESSURE REMAINS JUST SOUTH AND SOUTHWEST OF OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JJK
In the hours before
Special weather statement, Jul 1, 3:01 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
301 AM EDT SUN JUL 1 2012
INZ052-053-010730-
CLAY-OWEN-
301 AM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM ADVISORY FOR EASTERN CLAY AND NORTHERN OWEN
COUNTIES UNTIL 330 AM EDT...
AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SPENCER...OR 25 MILES EAST
OF TERRE HAUTE...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPENCER...
MCCORMICKS CREEK STATE PARK...
DEVORE...
GOSPORT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3942 8703 3946 8663 3936 8664 3935 8666
3933 8666 3933 8668 3925 8668 3926 8705
TIME...MOT...LOC 0701Z 268DEG 23KT 3935 8693
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:25 AM EDT | Special Weather Statement | IND | Monroe | 35 min |
| Jul 1, 4:27 AM EDT | Excessive Heat Watch | IND | Daviess, Greene, Knox, Lawrence, Martin, Sullivan | 11 hr |
| Jul 1, 5:00 AM EDT | Special Weather Statement | IND | Johnson, Morgan | 30 min |
| Jul 1, 7:02 AM EDT | Special Weather Statement | IND | Jennings | 28 min |
| Jul 1, 1:20 PM EDT | Special Weather Statement | IND | Carroll | 40 min |
| Jul 1, 1:33 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 57 min |
| Jul 1, 2:56 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 22 min |
| Jul 1, 3:17 PM EDT | Heat Advisory | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 9 more | 29 hr |
| Jul 1, 4:37 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 38 min |
| Jul 1, 5:22 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings | 38 min |
| Jul 1, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Knox | 49 min |
| Jul 1, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 41 min |
| Jul 1, 6:43 PM EDT | Severe Thunderstorm Warning | IND | Knox | 47 min |
| Jul 1, 7:13 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 47 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.